Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 8, 2021, 10:56 PM CDT for Carroll County, Gibson County, Weakley County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 10:56 PM CDT (03:56 UTC)
- Expired
- Jul 8, 2021, 11:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, TN, Gibson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
474
WUUS54 KMEG 090356
SVRMEG
TNC017-053-183-090445-
/O.NEW.KMEG.SV.W.0168.210709T0356Z-210709T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1056 PM CDT Thu Jul 8 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Weakley County in western Tennessee...
East central Gibson County in western Tennessee...
Carroll County in western Tennessee...
* Until 1145 PM CDT.
* At 1056 PM CDT, a severe thunderstorm was located over Atwood, or 7
miles northeast of Milan, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milan, McKenzie, Huntingdon, Bruceton, Atwood, Vale, Trezevant,
Hollow Rock, Clarksburg, McLemoresville, Howley, Hillard, Dollar,
Cades, Ledbetter, Leach, Staffords Store, Tate, Palmer Shelter and
Gann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 8823 3582 8830 3582 8843 3591 8881
3614 8872 3615 8847 3615 8827 3613 8821
TIME...MOT...LOC 0356Z 267DEG 17KT 3601 8868
HAIL...1.00IN
WIND...60MPH
$$
KRM3 follow-up statements
685
WWUS54 KMEG 090419
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1119 PM CDT Thu Jul 8 2021
TNC053-183-090429-
/O.CAN.KMEG.SV.W.0168.000000T0000Z-210709T0445Z/
Weakley TN-Gibson TN-
1119 PM CDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEAKLEY AND EAST
CENTRAL GIBSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3588 8823 3582 8830 3582 8844 3588 8868
3610 8865 3612 8858 3611 8853 3613 8853
3615 8847 3615 8826 3613 8821
TIME...MOT...LOC 0419Z 270DEG 15KT 3600 8858
$$
TNC017-090445-
/O.CON.KMEG.SV.W.0168.000000T0000Z-210709T0445Z/
Carroll TN-
1119 PM CDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CARROLL COUNTY...
At 1119 PM CDT, a severe thunderstorm was located near Atwood, or 9
miles west of Huntingdon, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McKenzie, Huntingdon, Bruceton, Atwood, Vale, Trezevant, Hollow Rock,
Clarksburg, McLemoresville, Howley, Hillard, Dollar, Leach, Tate,
Palmer Shelter, Ephesus, Buena Vista, Wingo, Westport and Jarrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 8823 3582 8830 3582 8844 3588 8868
3610 8865 3612 8858 3611 8853 3613 8853
3615 8847 3615 8826 3613 8821
TIME...MOT...LOC 0419Z 270DEG 15KT 3600 8858
HAIL...<.75IN
WIND...60MPH
$$
MJ528 WWUS54 KMEG 090432 SVSMEG Severe Weather Statement National Weather Service Memphis TN 1132 PM CDT Thu Jul 8 2021 TNC017-090445- /O.CON.KMEG.SV.W.0168.000000T0000Z-210709T0445Z/ Carroll TN- 1132 PM CDT Thu Jul 8 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHWESTERN CARROLL COUNTY... At 1132 PM CDT, a severe thunderstorm was located 8 miles northwest of Blue Goose, or 9 miles southeast of Milan, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Howley and Jumbo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3588 8868 3591 8841 3582 8841 3582 8844 TIME...MOT...LOC 0432Z 258DEG 23KT 3579 8867 HAIL...<.75IN WIND...60MPH $$ MJ
972
WWUS54 KMEG 090447
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1147 PM CDT Thu Jul 8 2021
TNC017-090457-
/O.EXP.KMEG.SV.W.0168.000000T0000Z-210709T0445Z/
Carroll TN-
1147 PM CDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3588 8868 3591 8841 3582 8841 3582 8844
TIME...MOT...LOC 0447Z 267DEG 17KT 3579 8859
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:56 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 8, 8:56 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Memphis TN 856 PM CDT Thu Jul 8 2021 .UPDATE... A line of showers and thunderstorms is moving southeast toward the Memphis area. This activity has developed along a prefrontal trough ahead of the main cold front. The front is moving into northeast AR and the Bootheel at this time but isn't expected to progress much farther south. The evolution of the ongoing convection is the main forecast question for tonight. We have seen outflow boundaries extending farther from the updrafts, indicating it is moving into a less favorable environment of shear/instability balance. Some of the recent guidance (HRRR/RAP) suggests this activity will eventually stall along the I-40 corridor. A 30 kt low-level jet is forecast to develop across the area overnight and could assist in maintaining or redeveloping convection along the prefrontal trough overnight. This could result in some training of showers and thunderstorms tonight. However, confidence isn't all that high given the lack of agreement in the short-term model solutions. The primary concern would be localized heavy rainfall. PoPs/QPF were adjusted accordingly for the tonight period. Only minor changes were needed for other elements. MJ && .PREV DISCUSSION... /issued 254 PM CDT Thu Jul 8 2021/ Fairly progressive pattern for July as weak northwest flow across the Northern Plains to the Ohio Valley is forcing boundaries to push into our region. Currently a weak front is the focus for convection occurring across southern MO/Northern AR. Expect this area to sink mainly across northern portions of our service area along with pop up storms almost anywhere before dying out later this evening. Little overall change in the flow into Saturday as convective systems threaten north of the forecast area. They may creep into the Mid-South along with diurnal storms that continue to pop up almost anywhere. The big change in the flow begins later Saturday into early next week as an upper low develops across the mid-section of the country. A strong chance for thunderstorms is expected on Sunday as a surface front pushes across our area. This upper level system pulls out by mid-week leaving a continuation of progressive westerlies across the north tier of the US. The risk for diurnally forced storms will still continue in the wake of the upper low. Temperatures overall through the period will begin fairly typical, except lowering to below normal levels under the influence of the upper low, producing clouds and precipitation. Temperatures will recover to more normal as the upper low lifts out. Belles && .AVIATION... 00Z TAF Set VFR conditions expected through the period. Although, scattered convection continues to fire up along a weak boundary. The boundary will gradually sink south to the TN/MS border overnight. Latest HRRR keeps showers developing in the vicinity of the front. Will introduce VCTS wording at KMEM and KMKL through 3Z then convert to VCSH after sunset through the overnight hours. Will reintroduce VCTS wording at 19Z at KMEM, KMKL, and KJBR. Expect most of the activity to stay north of KTUP, but did throw in a VCSH during the afternoon. S-SW winds of 5-10 KTS expected through the period. KJBR could see some higher speeds during the afternoon hours. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 8, 3:37 AM CDT, 19 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 337 AM CDT Thu Jul 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 337 AM CDT Thu Jul 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 8, 10:53 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
1053 PM CDT Thu Jul 8 2021
TNZ003-020-021-090430-
Carroll TN-Weakley TN-Gibson TN-
1053 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
East central Gibson County in western Tennessee...
At 1053 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Atwood, or 7 miles
northeast of Milan, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southeastern Weakley and east central Gibson
Counties should monitor this storm closely.
LAT...LON 3588 8823 3582 8832 3582 8843 3594 8890
3613 8872 3615 8831 3614 8822 3599 8821
TIME...MOT...LOC 0353Z 267DEG 20KT 3601 8870
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:53 PM CDT | Special Weather Statement | MEG | Carroll | 37 min |
| Jul 8, 10:59 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Jul 8, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 50 min |
| Jul 8, 11:54 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur | 2 hr |
| Jul 8, 11:57 PM CDT | Special Weather Statement | MEG | Benton, Decatur, Henderson | 33 min |
| Jul 9, 7:39 AM CDT | Special Weather Statement | MEG | Hardin | 21 min |
| Jul 9, 10:06 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 3 hr |
| Jul 9, 12:52 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 9, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| Jul 9, 3:04 PM CDT | Areal Flood Advisory | MEG | Decatur | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.